Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Mobile, AL

February 25, 2001Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 25, 2001, 3:30 AM CST for Wayne County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2001, 3:30 AM CST (09:30 UTC)
Expired
Feb 25, 2001, 4:30 AM CST
In force
60 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
2.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 250929
SVRMOB
MSC153-251030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CST SUN FEB 25 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 430 AM CST

* AT 330 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF MULBERRY...MOVING NORTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULBERRY BY 335 AM CST
  STRENGTHFORD BY 345 AM CST
  CLARA BY 400 AM CST
  WOODWARDS BY 405 AM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORSM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:05 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 25, 3:05 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 AM CST SUN FEB 25 2001

MODELS SIMILAR IN SLOWLY BRINING COLD FRONT CURRENTLY MOVING INTO
MISSISSIPPI INTO FA TODAY...DROPPING SLOWLY TO THE COAST BY EARLY
MONDAY MORNING...THEN REMAINING NEARLY STATIONARY ALONG OR JUST
OFFSHORE OF THE FA THROUGH MID WEEK AS UPPER FLOW BECOMES ZONAL.
STRONGEST UPPER DYNAMICS LIFTING OUT...BUT SPC HAS INLAND ZONES
OUTLOOKED SLIGHT SVR WITH LOW-LEVEL CONVERGENCE AHEAD OF FRONT AND
PROGGED INSTABILITIES OVER FA THROUGH THIS AFTERNOON.  00Z SOUNDINGS
ALSO INDICATED PRESENCE OF DRY AIR ALOFT...WHICH COULD SUPPORT
POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY SQUALL
LINE DEVELOPMENT ALONG FRONT TODAY.  MAY SEE A FEW ISOLATED
SUPERCELLS THIS MORNING...BUT LO-MID LEVEL SHEAR PROGGED TO RELAX
OVER FA BY MIDDAY.  WW38 WILL EXPIRE AT 3AM...AND ALTHOUGH A FEW
MORE ISOLATED STRONG STORMS MAY OCCUR THROUHG MID MORNING...LEANING
TOWARD NOT ISSUING A NEW WATCH ATTM.  WITH FRONTAL BOUNDARY HUNG UP
NEAR COAST OR OVER MARINE ZONES EARLY THIS WEEK EXPECT SOME RAIN
CHANCES ...THOUGH SMALLER...TO CONTINUE THROUGH MON NIGHT.

FOR THE EXTENDED...FRONTAL BOUNDARY MOVES BACK N AS WARM FRONT ON
WEDNESDAY WITH SERIES OF LO PRES MOVG NE ALONG BOUNDARY FINALLY
RESULTING IN COLD FRONT PUSHING S AND E OF FCST ZONES BY THU NIGHT
AND HIGH PRES BUILDING IN. BRIEF DRYING THU AND EARLY FRI AS HIGH
BUILDS IN...ESPECIALLY OVER INTERIOR ZONES...BUT LOW PRES PROGGED TO
DEVELOP OVER WRN GULF FRI NIGHT AND MOVE NE...BRINGING A RETURN TO
RAIN CHANCES FRI NIGHT AND SAT.

FIRE WEATHER...NO FIRE WX CONCERNS AT THIS TIME.

COASTAL WATERS...IN SHORT TERM WILL MAINTAIN SCAS 20-60NM
TODAY...WITH SCEC NEARSHORE ZONES.  WINDS AND SEAS DIMINISHING
TONIGHT THROUGH TUE.

PRELIM NUMBERS...
MOB TE 075/055 070/054 073 12632
PNS TE 074/058 070/057 071 12632
DTS TE 074/055 070/056 071 12632
GZH TE 074/049 069/047 068 12632
2R0 TE 073/046 068/047 065 12522
61A TE 074/049 069/047 068 12632

.MOB...
AL...SMALL CRAFT ADVSY TODAY AND TONIGHT GMZ670.
FL...SMALL CRAFT ADVSY TODAY AND TONIGHT GMZ675.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:08 AM CSTSevere Thunderstorm WarningMOBGreene, Perry52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.